Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 196, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1992, 8:04 PM CDT for Delaware County, Oklahoma. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1992, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 2, 1992, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4506 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 030106 RRA SVRTUL OKC041-030200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 804 PM CDT THU JUL 2 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES ... IN NORTHEAST OKLAHOMA ...NORTHERN DELAWARE COUNTY AT 800 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF AFTON. THE COMMUNITIES OF BERNICE...CLEORA AND GROVE ARE IN THE PATH OF THIS STORM. MOVEMENT WAS EAST AT 20 MILES AN HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:37 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 2:37 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA...COR TO BVO PRELIM TEMPS NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT THU JUL 2 1992 18Z SFC ANALYS PLACES CDFNT NR A PNC-CSM LN. MID LVL CAP HAS INHIBITED DVLPMNT SO FAR...BUT APRCHG UPR SYS SHUD ERODE CAP QUICKLY AND ALLOW TSTMS TO FORM SHRTLY. SELS HAS DISCUSSED SVR WX POTNTL WELL SO WL NOT ELABORATE. WL NOTE SVR TSTMS IN TEXT OF FCST TNGT. MDLS IN AGRMNT ON BIG PICTURE. STG TSTMS TNGT FOLLOWED BY MORE SETTLED WX THRU SAT. CDFNT XPCTD TO ACCLRT TNGT AS UPR SYS OVR CNTL ROCKIES APRCHS. BLV CDFNT WL MOV INTO TUL ARND 02Z AND PAST ALL BUT SERN CORNER ARND 12Z FRI. TSTMS SHUD BE MOST INTNS IN NERN OK WHERE BEST DYNAMICS EXIST. ALTHO POTNTL HVY RAINFALL WITH NRLY TRPCL AMS...BLV STRMS WL MOV FAST ENUF TO KEEP HVY PCPN BRF. AFTWDS COOLER AND DRIER AIR WL FOLLOW AND WL DROP PCPN FM FCST AFT FRI MRNG. TUL 68/87/66/90 6-00 BVO 66/85/65/88 7-00 MLC 71/89/68/91 5100 IDB 74/91/69/92 3200 ..11.. .OK...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 62 min |
| Jul 2, 7:24 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 51 min |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 60 min |
| Jul 2, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 47 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 44 min |
| Jul 2, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 52 min |
| Jul 2, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 69 min |
| Jul 2, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Jul 2, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 42 min |
| Jul 2, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 41 min |
| Jul 2, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Jul 2, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Jul 2, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 59 min |
| Jul 2, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 44 min |
| Jul 2, 11:12 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 63 min |
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 62 min |
| Jul 3, 12:35 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.